Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 74, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 6, 2014, 10:23 PM CDT for Burleigh County, Morton County, Oliver County, North Dakota. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2014, 10:23 PM CDT (03:23 UTC)
- Expired
- Jul 6, 2014, 11:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Burleigh County, ND, Morton County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 21 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 10:30 PM CDT | FUNNEL CLOUD | 1 Sw Crown Butte Lake, ND | |
| Jul 6, 10:50 PM CDT | TSTM WND GST 60 | 12 S Mandan, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 7:36 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2068 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
314
WUUS53 KBIS 070323
SVRBIS
NDC015-059-065-070400-
/O.NEW.KBIS.SV.W.0074.140707T0323Z-140707T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1023 PM CDT SUN JUL 6 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTH CENTRAL OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 1100 PM CDT/1000 PM MDT/
* AT 1019 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHEAST OF CENTER TO 7 MILES EAST OF NEW
SALEM TO NEW SALEM...AND MOVING SOUTHEAST AT 55 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
MANDAN...BISMARCK...ST. ANTHONY...LINCOLN...FLASHER...JUDSON...
CROWN BUTTE LAKE...HUFF AND FORT RICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS UP TO 80 MPH AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4652 10131 4663 10129 4663 10141 4691 10167
4703 10145 4708 10125 4673 10046 4663 10052
4663 10066 4659 10056 4658 10059 4653 10054
4650 10058 4644 10059 4637 10119
TIME...MOT...LOC 0322Z 312DEG 46KT 4699 10106 4684 10123
4683 10144
HAIL...1.00IN
WIND...80MPH
$$
HEINERT4 follow-up statements
882
WWUS53 KBIS 070335
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1035 PM CDT SUN JUL 6 2014
NDC065-070344-
/O.CAN.KBIS.SV.W.0074.000000T0000Z-140707T0400Z/
OLIVER ND-
1035 PM CDT SUN JUL 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL OLIVER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4678 10142 4693 10132 4696 10105 4667 10050
4664 10052 4663 10066 4659 10056 4658 10059
4653 10054 4650 10058 4644 10059 4638 10111
TIME...MOT...LOC 0334Z 312DEG 46KT 4685 10088 4670 10105
4669 10126
$$
NDC015-059-070400-
/O.CON.KBIS.SV.W.0074.000000T0000Z-140707T0400Z/
BURLEIGH ND-MORTON ND-
1035 PM CDT SUN JUL 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN MORTON
AND SOUTHWESTERN BURLEIGH COUNTIES UNTIL 1100 PM CDT...
AT 1031 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MANDAN TO 11 MILES NORTHWEST OF ST. ANTHONY TO 9 MILES
EAST OF ALMONT...MOVING SOUTHEAST AT 55 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
MANDAN...BISMARCK...ST. ANTHONY...LINCOLN AND FORT RICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS UP TO 80 MPH. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4678 10142 4693 10132 4696 10105 4667 10050
4664 10052 4663 10066 4659 10056 4658 10059
4653 10054 4650 10058 4644 10059 4638 10111
TIME...MOT...LOC 0334Z 312DEG 46KT 4685 10088 4670 10105
4669 10126
HAIL...1.00IN
WIND...80MPH
$$
HEINERT922
WWUS53 KBIS 070346
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1046 PM CDT SUN JUL 6 2014
NDC015-059-070400-
/O.CON.KBIS.SV.W.0074.000000T0000Z-140707T0400Z/
BURLEIGH ND-MORTON ND-
1046 PM CDT SUN JUL 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN MORTON
AND SOUTHWESTERN BURLEIGH COUNTIES UNTIL 1100 PM CDT...
AT 1044 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF BISMARCK TO ST. ANTHONY TO 9 MILES
NORTHEAST OF FLASHER...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORT RICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS UP TO 60 MPH. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4664 10130 4682 10118 4689 10093 4674 10064
4663 10066 4662 10063 4653 10056 4648 10059
4644 10059 4638 10111
TIME...MOT...LOC 0346Z 321DEG 38KT 4672 10079 4657 10096
4656 10114
HAIL...0.88IN
WIND...60MPH
$$
HEINERT193
WWUS53 KBIS 070354
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1054 PM CDT SUN JUL 6 2014
NDC015-070403-
/O.CAN.KBIS.SV.W.0074.000000T0000Z-140707T0400Z/
BURLEIGH ND-
1054 PM CDT SUN JUL 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BURLEIGH COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4657 10117 4667 10116 4674 10083 4648 10059
4644 10059 4638 10111
TIME...MOT...LOC 0353Z 321DEG 38KT 4651 10089
$$
NDC059-070400-
/O.CON.KBIS.SV.W.0074.000000T0000Z-140707T0400Z/
MORTON ND-
1054 PM CDT SUN JUL 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MORTON COUNTY UNTIL 1100 PM CDT...
AT 1050 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
ST. ANTHONY...OR 20 MILES SOUTH OF BISMARCK...MOVING SOUTHEAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN MORTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4657 10117 4667 10116 4674 10083 4648 10059
4644 10059 4638 10111
TIME...MOT...LOC 0353Z 321DEG 38KT 4651 10089
HAIL...0.88IN
WIND...60MPH
$$
HEINERT545
WWUS53 KBIS 070359
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1059 PM CDT SUN JUL 6 2014
NDC059-070407-
/O.EXP.KBIS.SV.W.0074.000000T0000Z-140707T0400Z/
MORTON ND-
1059 PM CDT SUN JUL 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORTON COUNTY
WILL EXPIRE AT 1100 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS OVER THE LAST 30 MINUTES. HOWEVER...GUSTY WINDS TO 50 MPH AND
A PERIOD OF VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
THUNDERSTORM...AS IT TRACKS SOUTHEAST THROUGH SOUTHERN MORTON COUNTY
AND INTO NORTHERN SIOUX COUNTY.
LAT...LON 4657 10117 4667 10116 4674 10083 4648 10059
4644 10059 4638 10111
TIME...MOT...LOC 0357Z 321DEG 38KT 4648 10085
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 9:22 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 6, 9:22 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 922 PM CDT SUN JUL 6 2014 .UPDATE... ISSUED AT 917 PM CDT SUN JUL 6 2014 PERSISTENT SUPERCELL CONTINUES TO TRACK FROM WESTERN TOWARDS SOUTH CENTRAL NORTH DAKOTA. WITH STORM CONTINUING TO HOLD ITS STRENGTH AND SOME SHORT TERM MODELS SHOWING IT TO CONTINUE HAVE DECIDED...AFTER CONSULTATION WITH SPC...TO PUSH SEVERE WATCH DOWN TO THE SOUTH DAKOTA BORDER. UPDATES HAVE BEEN SENT ADDRESSING THIS. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 336 PM CDT SUN JUL 6 2014 MID LEVEL FAST FLOW ACROSS THE NORTHERN PLAINS TONIGHT AND MONDAY WILL BRING A SHORTWAVE TROUGH AND ASSOCIATED H250 JET ACROSS THE STATE. THE SHORTWAVE TROUGH WILL CARVE OUT A MORE CYCLONIC TOUGH OVER THE NORTHERN PLAINS ON MONDAY. MODELS HAVE BEEN IN REASONABLE AGREEMENT IN BRINGING HIGHER POPS INTO THE AREA MONDAY. AS A RESULT HAVE RAISED CHANCES TO LIKELY ACROSS THE NORTH CENTRAL AND EAST ON MONDAY. CAPE AND MID LEVEL LAPSE RATES ARE STILL MARGINAL FOR SEVERE POTENTIAL BUT JET ALOFT IS MODERATELY STRONG. SOME STORMS THAT FORM WILL LIKELY HAVE SOME SMALL HAIL AND GUSTY WINDS...BUT AT THIS TIME DO NOT ANTICIPATE A SEVERE WEATHER THREAT. HIGHS MONDAY MAY BE CUT SHORT ACROSS THE NORTH AND EAST WHERE MORE CLOUDS AND SHOWERS ARE NOW FORECAST. MIGHT ONLY SEE AROUND 70 FOR HIGHS MONDAY AFTERNOON NORTH CENTRAL. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 336 PM CDT SUN JUL 6 2014 FORECAST HIGHLIGHTS IN THE LONG TERM PERIOD WILL BE SEASONAL TEMPERATURES TRENDING WARMER WEDNESDAY TO THURSDAY...BACK TO SEASONAL FOR THE WEEKEND...ALONG WITH RELATIVELY QUIET WEATHER CONDITIONS EARLY TO MID WEEK...ACTIVE LATER THIS WEEK...BACK TO RELATIVELY QUIET FOR THE WEEKEND. A QUASI-QUIET PERIOD IS FORECAST THROUGH MID WEEK ACROSS THE REGION. IT APPEARS THE MAIN PRECIPITATION/THUNDERSTORM CHANCES WILL BE ACROSS THE EASTERN THIRD OR ONE HALF OF THE STATE MONDAY NIGHT INTO TUESDAY NEAR THE BEST MID/UPPER LEVEL FORCING...THEN MAINLY DRY CONDITIONS TUESDAY NIGHT INTO WEDNESDAY. A NORTHWEST FLOW ALOFT PATTERN WILL RESULT IN SEASONAL TEMPERATURES...70S AND 80S BOTH TUESDAY AND WEDNESDAY. OUR FLOW ALOFT TRANSITIONS FROM NORTHWEST TO MORE ZONAL WEDNESDAY NIGHT AS A SIGNIFICANT S/WV TROUGH MOVES ACROSS THE CANADIAN ROCKIES AND TOWARDS THE CENTRAL CANADIAN PRAIRIE PROVINCES. ZONAL FLOW REMAIN THROUGH THE FIRST HALF OF THE WEEKEND...THEN TRANSITIONS BACK TO NORTHWESTERLY SAT NIGHT/SUNDAY AS RIDGING RECOMMENCES OVER THE WESTERN CONUS. UNDER THE ZONAL FLOW...MODELS PORTRAY SEVERAL EMBEDDED S/WV IMPULSES WITHIN THE MEAN FLOW MOVING ACROSS THE LOCAL AREA...SO WILL LEAVE SOME MENTION OF THUNDERSTORMS EACH PERIOD. THIS WILL REMAIN TRUE AS WE TRANSITION BACK TO NORTHWESTERLY MID TO LATE NEXT WEEKEND. AT THIS TIME THE HIGHER POPS ARE STILL JUSTIFIED FOR THE THURSDAY EVENING/EARLY FRIDAY PERIOD AS THE ABOVE MENTIONED SIGNIFICANT S/WV TROUGH MOVES EAST ACROSS NORTHERN SK/MB...DRAGGING A SFC TROUGH ACROSS THE NORTHERN PLAINS. ROBUST HEATING ALONG TO EAST OF THE SFC TROUGH...COUPLED WITH STRONG MOISTURE TRANSPORT...LOOKS TO RESULT IN THE BEST CHANCE OF STRONG TO SEVERE THUNDERSTORMS IN THE LONG TERM PERIOD ACROSS WEST AND CENTRAL ND. WHILE HIGH PRESSURE BUILDS SOUTH AND EAST IN THE WAKE OF THE SFC TROUGH FRIDAY...LINGERING SURFACE BOUNDARY MAY BE PRESENT ACROSS MY SOUTH FOR ANOTHER ROUND OF AFTERNOON/EVENING CONVECTION. UNCERTAINTY ABOUNDS THEREAFTER. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 617 PM CDT SUN JUL 6 2014 ISOLD/SCT TSRA WILL SPREAD FROM NORTHWEST NORTH DAKOTA TOWARDS SOUTH CENTRAL/SOUTHEAST NORTH DAKOTA TONIGHT. ADDITIONAL SHOWERS AND STORMS WILL DEVELOP INTO MONDAY. OTHERWISE...VFR CONDITIONS ARE EXPECTED. && .HYDROLOGY... ISSUED AT 336 PM CDT SUN JUL 6 2014 THE SIGNIFICANT AMOUNT OF RUNOFF FROM THE PAST HEAVY RAINFALL HAS WORKED ITS WAY INTO THE DOWNSTREAM SOURIS RIVER VALLEY AND COMBINED WITH BACKWATER FROM CANADA HAS CAUSED THE LOWER SOURIS RIVER VALLEY TO RISE INTO MODERATE TO MAJOR FLOOD. THIS IS EXPECTED THROUGH NEXT WEEK. RELEASES FROM ALAMEDA AND LAKE DARLING DAMS WILL CAUSE MINOR TO MODERATE FLOODING ON THE SOURIS RIVER DOWNSTREAM OF LAKE DARLING ALSO THROUGH EARLY NEXT WEEK. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JJS SHORT TERM...WAA LONG TERM...NH AVIATION...JJS HYDROLOGY...WAA
Hazardous weather outlook, Jul 6, 3:41 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 341 PM CDT SUN JUL 6 2014 NDZ002>004-010>012-072045- BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY- 341 PM CDT SUN JUL 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN OVERLAND FLOOD WARNING REMAINS IN EFFECT OVER PORTIONS OF NORTHWEST AND NORTH CENTRAL NORTH DAKOTA. A FLOOD ADVISORY IS IN EFFECT FOR THE LAKE METIGOSHE AREA. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR MANY PARTS OF THE SOURIS RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON IN NORTHWESTERN NORTH DAKOTA...WITH SCATTERED THUNDERSTORMS POSSIBLE TONIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. CHANCES FOR THUNDERSTORMS CONTINUE MONDAY...AND AGAIN THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001-005-009-013-017>023-025-034>037-046>048-050-051-072045- DIVIDE-ROLETTE-WILLIAMS-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- 341 PM CDT SUN JUL 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. CHANCES FOR THUNDERSTORMS CONTINUE MONDAY...AND AGAIN THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ031>033-040>045-072045- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- 341 PM CDT SUN JUL 6 2014 /241 PM MDT SUN JUL 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT...BUT NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. CHANCES FOR THUNDERSTORMS CONTINUE MONDAY...AND AGAIN THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS WA/NH
In the hours before
Local storm report, Jul 6, 9:34 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
934 PM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 10 WSW BEULAH BAY RECRE 47.44N 101.96W
07/06/2014 M1.75 INCH MERCER ND TRAINED SPOTTER
0925 PM TSTM WND GST 10 WSW BEULAH BAY RECRE 47.44N 101.96W
07/06/2014 E70 MPH MERCER ND TRAINED SPOTTER
&&
AJLocal storm report, Jul 6, 9:36 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
936 PM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM FUNNEL CLOUD 10 WSW BEULAH BAY RECRE 47.44N 101.96W
07/06/2014 MERCER ND TRAINED SPOTTER
&&
AJLocal storm report, Jul 6, 9:48 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
948 PM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL HAZEN 47.29N 101.62W
07/06/2014 E1.50 INCH MERCER ND PUBLIC
&&
AJLocal storm report, Jul 6, 9:51 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
951 PM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL BEULAH 47.26N 101.78W
07/06/2014 E1.75 INCH MERCER ND PUBLIC
&&
AJLocal storm report, Jul 6, 9:54 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
954 PM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TSTM WND GST HAZEN 47.29N 101.62W
07/06/2014 E80 MPH MERCER ND PUBLIC
&&
AJLocal storm report, Jul 6, 10:05 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1005 PM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TSTM WND DMG 7 S HAZEN 47.19N 101.62W
07/06/2014 OLIVER ND TRAINED SPOTTER
TWO 20 FOOT TREES SNAPPED SOUTH OF HAZEN
&&
AJThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:35 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail, Williams | 55 min |
| Jul 6, 7:56 PM CDT | Tornado Warning | BIS | McKenzie, Mountrail, Williams | 34 min |
| Jul 6, 8:22 PM CDT | Tornado Warning | BIS | Dunn, McKenzie, Mountrail | 23 min |
| Jul 6, 8:44 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer, Mountrail | 61 min |
| Jul 6, 9:36 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Morton, Oliver | 54 min |
| Jul 6, 11:02 PM CDT | Special Weather Statement | BIS | Emmons | 58 min |
| Jul 6, 11:11 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Morton, Sioux | 64 min |
| Jul 7, 1:31 AM CDT | Special Weather Statement | BIS | Sheridan, Wells | 29 min |
| Jul 7, 1:36 AM CDT | Special Weather Statement | BIS | Kidder, Logan | 54 min |
| Jul 7, 12:28 PM CDT | Special Weather Statement | BIS | McHenry | 62 min |
| Jul 7, 12:37 PM CDT | Special Weather Statement | BIS | Renville | 53 min |
| Jul 7, 3:51 PM CDT | Special Weather Statement | BIS | Burke, Mountrail, Ward | 24 min |
| Jul 7, 4:03 PM CDT | Special Weather Statement | BIS | Bottineau | 57 min |
| Jul 7, 4:33 PM CDT | Special Weather Statement | BIS | Rolette | 27 min |
| Jul 7, 4:40 PM CDT | Special Weather Statement | BIS | Ward | 35 min |
| Jul 7, 4:48 PM CDT | Special Weather Statement | BIS | Dunn | 27 min |
| Jul 7, 5:05 PM CDT | Special Weather Statement | BIS | Pierce | 25 min |
| Jul 7, 5:14 PM CDT | Special Weather Statement | BIS | Bottineau | 31 min |
| Jul 7, 5:36 PM CDT | Special Weather Statement | BIS | McLean | 24 min |
| Jul 7, 5:37 PM CDT | Special Weather Statement | BIS | McLean | 23 min |
| Jul 7, 5:58 PM CDT | Special Weather Statement | BIS | Wells | 32 min |
| Jul 7, 6:36 PM CDT | Special Weather Statement | BIS | Wells | 24 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.